Flash Flood, Lexington (C)
- When
- June 26, 7:00 AM EST to 8:00 AM EST
- Where
- Lexington (C) County, Lexington
- Property damage
- $3,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.773, -79.452 (the zone’s center; the record gives no point)
Furrs Mill Road was closed due to high water. An apartment on Furrs Mill Road was evacuated during the morning of the 26th of June.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Furrs Mill Road was closed due to high water. An apartment on Furrs Mill Road was evacuated during the morning of the 26th of June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 26, 5:52 AM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 AM EDT MON JUN 26 2006
.AVIATION...
A LARGE BAND OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS
CONTINUES TO MOVE VERY SLOWLY NORTHWEST...WITH RAIN FILLING IN
OVER BLF AND LWB AROUND 12Z. CEILINGS AND VISIBILITIES WILL DROP
TO MVFR ONCE THE RAIN ARRIVES. WIDESPREAD IFR CEILING ALONG AND
EAST OF THE BLUE RIDGE WILL BE SLOW TO IMPROVE TODAY. ADDITIONAL
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE
AFTERNOON AND CONTINUE OVERNIGHT. THIS WILL RESULT IN MVFR TO IFR
CONDITIONS AT THE END OF THE FORECAST PERIOD.
&&
.PREV DISCUSSION...
(ISSUED 302 AM EDT MON JUN 26 2006)
SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
THERE WILL TWO PRIME AREAS FOR HEAVY RAINFALL TODAY AND TONIGHT. THE
FIRST IS IN THE VERY NEAR TERM THROUGH THE CENTRAL COUNTY WARNING
WERE THE RADAR IS SHOWING A WIDESPREAD AREA OF SHOWERS WITH A
HEAVIER BAND OF HIGHER REFLECTIVITIES IN THE ALLEGHANY HIGHLANDS AND
SOUTHERN SHENANDOAH OF THE BLUE RIDGE. THE SHOWERS OVER THE BLUE
RIDGE WILL MOVE WEST AND OUT OF THE COUNTY WARNING AREA THIS
MORNING...BUT NOT BEFORE PRODUCING ANOTHER 2 TO 4 INCHES OF RAIN.
THE SECOND WILL BE WITH IN THE EASTERN COUNTY WARNING AREA ALONG THE
PLUME OF MOISTURE SEEN ON THE WATER VAPOR LOOP FROM THE NORTHERN
BAHAMAS TO EASTERN VIRGINIA. MODELS SHOWING SOME ENHANCEMENT OF
UPSLOPE WINDS ALONG THE BLUE RIDGE NORTH OF ROANOKE AROUND 00Z
TONIGHT. BETWEEN THESE TWO AREAS...AS DURING PAST FEW DAYS...WILL
TAKE UNTIL LATE AFTERNOON TO EARLY EVENING FOR THUNDERSTORMS TO
DEVELOP.
ALL PARAMETERS TUESDAY STILL POINT TO ANOTHER PROLONGED PERIOD OF
WIDESPREAD MODERATE TO HEAVY RAINFALL. INFLOW OFF THE ATLANTIC IS
MAXIMIZED TUESDAY AS A SURFACE LOW MOVES THROUGH THE CAROLINAS AND
INTO VIRGINIA.
ONCE THIS LOW GOES BY TO THE NORTH THE PATTERN STARTS TO CHANGE. LOW
LEVELS WINDS BECOME WESTERLY AND DRIER AIR BEGINS TO MOVE INTO THE
REGION...ALTHOUGH RESIDUAL LOW LEVEL RELATIVE HUMIDITY REMAINS
THROUGH THURSDAY. NMM AND GFS HAVE SOME LIFT ON WEDNESDAY AFTERNOON
WITH A COLD FRONT CROSSING THROUGH THE FORECAST AREA...BUT NOT MUCH
IN THE MORNING SO WILL BE LOWERING CHANCE OF RAIN EARLY WEDNESDAY.
AS USUAL...TEMPERATURES WILL BE DEPENDANT ON AMOUNT OF SUNSHINE.
SOME HEATING IS LIKELY IN THE WESTERN COUNTY WARNING AREA LATE THIS
MORNING ONCE THE PRECIPITATION MOVES OUT...ANY THERE MAY BE SOME SUN
IN THE EAST EARLY THIS MORNING BEFORE THE CONVECTION WITH THE
ATLANTIC MOISTURE PLUME DEVELOPS. MAV/MET GUIDANCE WERE MUCH TOO
COOL WITH TEMPERATURES ON SUNDAY AND ARE CARRYING LOTS OF CLOUD
COVER AGAIN TODAY. THERE SHOULD BE MORE THAN ENOUGH BREAKS IN THE
CLOUDS TO SUPPORT GOING A CAT OR TWO ABOVE GUIDANCE FOR MAXIMUM
TEMPERATURES TODAY.
LONG TERM /THURSDAY THROUGH SUNDAY/...
NO CHANGES AT THIS TIME.
AVIATION...
SHOWERS AND SCATTERED THUNDERSTORMS WILL AGAIN AFFECT AVIATION
INTERESTS THROUGHOUT THE PERIOD. CIGS/VSBYS WILL VARY ESPECIALLY
EARLY THIS MORNING FROM THE BLUE RIDGE WEST IN RAIN SHOWERS.
FURTHER EAST IN LYH/DAN EXPECT LOW CLOUDS AND FOG.
THE AXIS OF PRECIPITATION OVER THE BLUE RIDGE THIS MORNING WILL
DISSIPATE OR SHIFT FURTHER WEST...WHILE ANOTHER PLUME OF
PRECIPITATION SHIFTS INTO THE PIEDMONT BY EARLY AFTERNOON.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ007-009>020-022>024-032>035-043>047-
058-059 UNTIL 7 PM TUESDAY.
NC...FLASH FLOOD WATCH FOR NCZ001>006-018>020 UNTIL 7 PM TUESDAY.
WV...FLASH FLOOD WATCH FOR WVZ042>045 UNTIL 7 PM TUESDAY.
&&
AMSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 647 AM EDT MON JUN 26 2006 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-271100- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 647 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION THROUGH TUESDAY EVENING. SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS AREA EXPECT THROUGH TUESDAY. ADDITIONAL RAINFALL AMOUNTS WILL BE ONE TO TWO INCHES...WITH LOCALIZED AMOUNTS UP TO 5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AFTER TUESDAY EVENING AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CONTACTED FOR FLOODING OR RAINFALL REPORTS. AMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 409 AM EDT MON JUN 26 2006 NCZ002-003-019-VAZ015>017-022-032>034-260912- ALLEGHANY NC-BEDFORD-CARROLL-FLOYD-FRANKLIN-GRAYSON-PATRICK-ROANOKE- SURRY-WILKES- 409 AM EDT MON JUN 26 2006 ...MORE HEAVY SHOWERS ACROSS THE FOOTHILLS AND MOUNTAINS... SHOWERS...SOME HEAVY...WILL CONTINUE TO STREAM NORTH FROM NORTH CAROLINA INTO THE FOOTHILLS AND MOUNTAINS OF VIRGINIA THROUGH 515 AM. ONE HOUR RAINFALL RATES AS HIGH AS TWO INCHES CAN BE EXPECTED. ANTICIPATE MORE PONDING OF WATER ON ROADS...AND LOW LYING FLOODING IN POOR DRAINAGE AREAS...SUCH AS DITCHES AND CULVERTS. IF TRAVELING EARLY THIS MORNING...SLOW DOWN TO AVOID HYDROPLANING. VISIBILITIES WILL BE GREATLY REDUCED IN THE HEAVY RAIN. 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 519 AM EDT MON JUN 26 2006 NCZ001>003-018-019-VAZ014>020-022-023-032>034-261050- ALLEGHANY NC-ALLEGHANY VA-ASHE-BATH-BEDFORD-BOTETOURT-CARROLL-CRAIG- FLOYD-FRANKLIN-GRAYSON-MONTGOMERY-PATRICK-ROANOKE-SURRY-WATAUGA- WILKES- 519 AM EDT MON JUN 26 2006 ...HEAVY RAINS TO CREATE TRAVEL PROBLEMS... SHOWERS...HEAVY AT TIMES...WILL TRACK FROM THE NORTH CAROLINA MOUNTAINS AND FOOTHILLS...NORTH ACROSS WESTERN VIRGINIA THROUGH 700 AM. THE HEAVIEST RAINS ARE GOING TO OCCUR ALONG THE BLUE RIDGE FROM BLOWING ROCK TO PEAKS OF OTTER. RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE AND A HALF INCHES WILL FALL BETWEEN 530 AM AND 700 AM. THIS WILL LEAD TO MORE PONDING OF WATER ON HIGHWAYS. MAKE SURE YOU SLOW DOWN WHILE DRIVING TO WORK THIS MORNING...AS VISIBILITIES WILL BE GREATLY REDUCED IN THE HEAVY DOWNPOURS. 05
The Roanoke radar (KFCX), 110 km away, was scanning. The volume nearest the first event began at 12:01 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516284.